Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 68, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 12, 2004, 5:30 PM CDT for Lancaster County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 12, 2004, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:38 PM CDT | HAIL 1 | 1 N Hickman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
569 WFUS53 KOAX 122230 TOROAX NEC109-122315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA NE 530 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 615 PM CDT * AT 527 PM CDT...RADAR INDICATED A SEVERE STORM WITH A POSSIBLE TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED OVER SPRAGUE...OR ABOUT 14 MILES SOUTH OF LINCOLN...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROCA HICKMAN PANAMA...BENNET IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. AVOID WINDOWS. LAT...LON 4074 9687 4053 9681 4053 9646 4080 9646 $$ DEWALD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:17 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 217 PM CDT SAT JUN 12 2004 .DISCUSSION... BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA. ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000 J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO... MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE CURRENTLY ACTIVE STORMS. SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY 1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING ACTIVITY. IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG- FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION. CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SAT JUN 12 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD. LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON INTO LATE EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE STRONGER STORMS. VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO CONTINUE INTO THE EVENING. DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS... A CONFERENCE CALL WILL NOT BE SCHEDULED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS AFTERNOON AND EVENING. POLLACK
In the hours before
Local storm report, Jun 12, 4:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
414 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL GRETNA 41.14N 96.24W
06/12/2004 1.00 INCH SARPY NE STORM CHASER
&&
JBLocal storm report, Jun 12, 4:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
416 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 4 SW DORCHESTER 40.61N 97.17W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 4:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
435 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 S FRIEND 40.54N 97.28W
06/12/2004 2.00 INCH SALINE NE EMERGENCY MNGR
0420 PM HAIL WILBER 40.48N 96.96W
06/12/2004 2.00 INCH SALINE NE AMATEUR RADIO
SIXTH AND L STREETS WEST OF WILBER
0420 PM HAIL NELIGH 42.13N 98.03W
06/12/2004 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
0415 PM HAIL 4 NE GRETNA 41.18N 96.19W
06/12/2004 0.75 INCH SARPY NE CO-OP OBSERVER
DIME SIZE HAIL COVERING BACK DECK OF HOME
0405 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 1.00 INCH DOUGLAS NE PUBLIC
ONE HUNDRED FORTY FOURTH AND WEST CENTER IN OMAHA
0435 PM HAIL CRETE 40.63N 96.96W
06/12/2004 0.88 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
510 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 NW HALLAM 40.58N 96.84W
06/12/2004 1.00 INCH LANCASTER NE EMERGENCY MNGR
0459 PM NON-TSTM WND GST WILBER 40.48N 96.96W
06/12/2004 69 MPH SALINE NE EMERGENCY MNGR
0459 PM HAIL 4 SW DENTON 40.70N 96.90W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
0455 PM HAIL 2 NW WILBER 40.50N 96.99W
06/12/2004 1.00 INCH SALINE NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 12, 5:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
513 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 5 S DENTON 40.67N 96.84W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 12, 5:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
519 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CRETE 40.63N 96.96W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| Jun 12, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Jun 12, 12:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| Jun 12, 12:25 PM CDT | Tornado Warning | OAX | Saunders | 35 min |
| Jun 12, 12:34 PM CDT | Tornado Warning | OAX | Dodge, Saunders, Washington | 56 min |
| Jun 12, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 36 min |
| Jun 12, 12:49 PM CDT | Tornado Warning | OAX | Gage | 41 min |
| Jun 12, 12:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 67 min |
| Jun 12, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Jun 12, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| Jun 12, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 42 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 43 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 41 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 3:17 PM CDT | Flash Flood Warning | OAX | Saline | 6 hr |
| Jun 12, 3:19 PM CDT | Tornado Warning | OAX | Saline | 41 min |
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 31 min |
| Jun 12, 3:58 PM CDT | Tornado Warning | OAX | Saline | 62 min |
| Jun 12, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 25 min |
| Jun 12, 4:13 PM CDT | Flash Flood Warning | OAX | Douglas | 6 hr |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 4:20 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 40 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
| Jun 12, 4:32 PM CDT | Tornado Warning | OAX | Lancaster | 58 min |
| Jun 12, 4:33 PM CDT | Flash Flood Warning | OAX | Sarpy | 6 hr |
| Jun 12, 4:59 PM CDT | Tornado Warning | OAX | Saline | 46 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 40 min |
| Jun 12, 5:25 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 12, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 44 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 56 min |
| Jun 12, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| Jun 12, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Jun 12, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 56 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.